MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN THIN 10X10CM CTN 5; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN THIN 10X10CM CTN 5; DRESSING,WOUND,OCCLUSIVE
Model Number 66047578
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the package of allevyn thin was found open when it was going to be used to fix the catheter.Back up device was available.No harm to the patient reported.
 
Additional Manufacturer Narrative
It was reported that the package of allevyn thin was found open when it was going to be used to fix the catheter.Back up device was available.No harm to the patient reported.The device was used for treatment and was not returned for analysis, nor were any photographs provided.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.The batch records were reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review revealed no similar instances in the last three years.The risk files, mitigate the reported issues with no updates required.As the event described was reported to have been found during treatment and not set up, the most probable root cause is that the dressing had been previously opened and returned to the box.If the issue had been noticed due to set up, it may have been more likely due to a manufacturing issue, but the issue had not been noted during set up.There are strict quality checks in place during manufacture to prevent any fault dressing or pouch leaving manufacture.This investigation is now complete, with no corrective actions required.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
ALLEVYN THIN 10X10CM CTN 5
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13656155
Report Number8043484-2022-00086
Device Sequence Number5801026
Product Code NAD
UDI-Device Identifier05000223452919
UDI-Public05000223452919
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model Number66047578
Device Catalogue Number66047578
Device Lot Number2023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2022
Supplement Date Received by Manufacturer05/06/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date05/10/2022
Date Device Manufactured06/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown